$0.00
0
Taking Sildenafil To Treat Sexual Dysfunction Associated With Antidepressants

Taking Sildenafil To Treat Sexual Dysfunction Associated With Antidepressants

Avatar
Published on: 04/05/2023
Last updated on: 31/01/2024
Written By james Martin

Your healthcare provider may prescribe an antidepressant if you have been diagnosed with major depression or an anxiety disorder to improve your mood and alleviate your symptoms.

Prescription medications such as antidepressants are commonly used by people suffering from depression. Between 2011 and 2014, almost 13 percent of American adults aged 12 and older took antidepressants every month.

The relationship between antidepressants and erectile dysfunction is quite close, something most men do not even consider before or during treatment. Several medication types resemble sexual dysfunction in men and one of them is antidepressants. Here we will discuss taking Sildenafil to treat sexual dysfunction associated with antidepressants.

What Are Antidepressants?

Antidepressants are prescribed for the treatment of Depression and anxiety in patients suffering from these conditions. These drugs affect your brain and body by changing the levels of natural chemicals called neurotransmitters.

It is believed that neurotransmitters play an important role in regulating an individual’s thoughts, feelings, and bodily functions. It has been shown that the neurotransmitter serotonin regulates mood, happiness, and anxiety and is the target of many antidepressants.

Certain antidepressant medications work by increasing the level of certain neurotransmitters in your brain and thus stabilizing your mood and reducing the intensity of depression and certain forms of anxiety.

Are Antidepressants Associated With Erectile Dysfunction (ED)?

Antidepressants are known to have several side effects, one of which is sexual dysfunction. The most common manifestation of this condition is decreased sex drive (decreased libido) and difficulty

obtaining and maintaining an erection in men.

Aside from reducing sexual desire and impairing erectile function, there are cases heard that the use of excessive antidepressant drugs has been linked with cases of men poorly ejaculating and even having erection difficulties although such reported cases have been very rare indeed. A medication such as Lexapro may delay ejaculation, for example.

An antidepressant-induced sexual dysfunction, or an SSRI-induced sexual dysfunction, is often referred to as one of these side effects.

Many people experience sexual side effects due to antidepressants, although not everyone does. SSRIs are associated with negative sexual effects in a study published in the Annals of Pharmacotherapy. Vidalista 80 Mg is a medication that can treat erectile dysfunction. It contains Sildenafil. Its common dose is Vidalista .

Taking Sildenafil To Treat Sexual Dysfunction Associated With Antidepressants

The effects of antidepressants on Erectile Dysfunction (ED) may cause you to wonder what you should do if you have recently been prescribed one. Take Sildenafil. Some antidepressant medications may cause side effects, such as erectile dysfunction, even though they are effective in treating mental health conditions such as depression and anxiety. The use of Sildenafil may also help manage erectile dysfunction caused by antidepressants.

A combination of Sildenafil (generic name sildenafil; see Important Safety Information) and an antidepressant is generally considered safe. By FDA guidelines, they are not known to interact significantly (FDA, 2017).

In this trial, Sildenafil was well tolerated by the participants, with no reports of serious side effects. Vidalista 20 Mg is a safe and affordable medicine containing Sildenafil, which can be used to achieve hard erections when combined with antidepressants.


Best category in ED Pills


Why Do Antidepressants Cause ED?

The mechanism by which antidepressants work involves increasing the availability of certain chemicals in the brain that affect mood, such as serotonin and norepinephrine. The exact cause of ED and other sexual side effects caused by antidepressants is unknown.

Still, one theory suggests a rise in serotonin may affect other hormones and neurotransmitters such as dopamine and testosterone. As a result, sexual dysfunction symptoms such as decreased libido and erectile dysfunction may be experienced. Tricyclic antidepressants, low blood pressure, and Sildenafil

Although Sildenafil does not typically cause any side effects chances, one precaution is that one of Sildenafil’s side effects may overlap with one of the side effects of certain antidepressants.

There is a possibility that certain antidepressants may cause orthostatic hypotension (OH), which is a decrease in blood pressure that occurs when you get up following a period of lying down. Dizziness and blurred vision are common symptoms of OH, but they usually resolve within a few minutes. However, a severe case of OH can result in the individual losing consciousness or fainting.

Blood pressure may temporarily decrease due to taking Sildenafil (FDA, 2017). Several antidepressants have been shown to cause OH, including tricyclic antidepressants (TCAs), such as amitriptyline and clomipramine. You may have a higher risk for this side effect if you take both Sildenafil and a TCA simultaneously.

Your healthcare provider will likely recommend certain precautions if you are prescribed these drugs together. As an example, it is not recommended that you jump out of bed. Sitting on the edge of the bed for a few minutes would be more appropriate before standing.

It is also important to disclose to your provider and pharmacist all of your current medications so that they may assist you in preventing harmful interactions with Sildenafil. For those seeking a medicine that contains Sildenafil, Vidalista 40 Mg may be of interest. There is also a strength of Vidalista 60 Mg available.

Is It A Good Idea To Stop Taking Your Antidepressant If You Develop ED?

It is possible that if you have recently started taking an antidepressant and notice that you are experiencing erectile dysfunction or another sexual side effect, you may have considered stopping treatment.

Several factors make this an unwise decision. Firstly, you should be aware that stopping treatment might result in either a relapse or a worsening of your depression. It is also possible to experience withdrawal symptoms when abruptly discontinuing treatment with antidepressants.

Several symptoms may be associated with antidepressant discontinuation syndrome, including nausea, flu-like symptoms, insomnia, dizziness, sensory disturbances, and changes in mood, including agitation and irritability. After stopping your medication, you may experience these symptoms within a few days, which may persist for several weeks.

Final Words

If you are taking an antidepressant and are experiencing ED or other sexual side effects, it is probably safe for you to take Sildenafil, prescribed by a licensed healthcare provider. If you have any questions regarding the sexual side effects of antidepressants, your sexual health, or treatment options, please consult your clinician.